Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2018, 6:22 AM CDT for Clay County, Greene County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2018, 6:22 AM CDT (11:22 UTC)
- Expired
- Mar 26, 2018, 6:54 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
623
WUUS54 KMEG 261122
SVRMEG
ARC021-055-261215-
/O.NEW.KMEG.SV.W.0039.180326T1122Z-180326T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
622 AM CDT MON MAR 26 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Greene County in eastern Arkansas...
Southern Clay County in eastern Arkansas...
* Until 715 AM CDT
* At 622 AM CDT, a severe thunderstorm was located near Peach
Orchard, or 10 miles south of Corning, moving east at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Rector, Marmaduke, Lafe, Knobel, Peach Orchard, Crockett, Pratt,
Hargrave Corner, Stonewall, Heubner, Tipperary, Fritz, Knob and
Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3620 9019 3618 9021 3619 9022 3617 9023
3618 9067 3633 9071 3642 9025
TIME...MOT...LOC 1122Z 267DEG 20KT 3626 9061
HAIL...1.25IN
WIND...<50MPH
$$2 follow-up statements
115
WWUS54 KMEG 261141
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
641 AM CDT MON MAR 26 2018
ARC021-055-261215-
/O.CON.KMEG.SV.W.0039.000000T0000Z-180326T1215Z/
Greene AR-Clay AR-
641 AM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR NORTHEASTERN GREENE AND SOUTHERN CLAY COUNTIES...
At 641 AM CDT, a severe thunderstorm was located near Lafe, or 7
miles northwest of Marmaduke, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Rector, Marmaduke, Lafe, Knobel, Peach Orchard, Crockett, Pratt,
Hargrave Corner, Stonewall, Heubner, Tipperary, Fritz, Knob and
Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3620 9019 3618 9021 3619 9022 3617 9023
3618 9067 3633 9071 3642 9025
TIME...MOT...LOC 1141Z 267DEG 20KT 3627 9048
HAIL...1.00IN
WIND...<50MPH
$$186
WWUS54 KMEG 261154
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
654 AM CDT MON MAR 26 2018
ARC021-055-261204-
/O.CAN.KMEG.SV.W.0039.000000T0000Z-180326T1215Z/
Greene AR-Clay AR-
654 AM CDT MON MAR 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE AND
SOUTHERN CLAY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 3620 9019 3618 9021 3619 9022 3617 9023
3618 9067 3633 9071 3642 9025
TIME...MOT...LOC 1152Z 267DEG 20KT 3627 9039
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:07 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 26, 4:07 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Memphis TN 407 AM CDT Mon Mar 26 2018 .DISCUSSION... Currently...Front is stalled from central MS to northern LA into the ARLATEX region. Cool NE surface flow prevails across most of the Mid-South with temps ranging from the upper 30s toward Paris TN to the lower 50s over parts of North Mississippi. Increasing southerly low level flow...25-30 kts at 850 mb...across the surface front is resulting in increasing shower activity across north central Arkansas. Mid level lapse rates greater than 7 C/KM could result in a clap of thunder and some small hail early this morning. Today...Expect scattered to numerous showers and a few thunderstorms this morning as the surface front lifts back north as a warm front. Latest CAMs indicate best chances for rain will north of the TN/MS line. A few embedded thunderstorms are possible given the instability aloft. Expect this activity to push north during the afternoon with increasing SE winds and temps climbing into the 60s to lower 70s in the Delta. Tonight...Not much has changed with the overall thinking. An upper low over the SW US will continue to move east tonight with the upper ridge over the SE US building. Dry and mild weather will prevail over most of the Mid-South. Some warm advection showers may develop over western sections ahead an approaching cold front. Strong gradient overnight will result in breezy conditions across much of the area. Tuesday through Thursday night...The upper low will track slowly east. Prolonged SW flow aloft will bring deep moisture into the region with PWs greater than 1.5 inches feeding into the area. The cold front will move into Northeast Arkansas Tuesday afternoon and then slowly slide SE. The front will eventually stall across the area...probably from southern West Tennessee into Northwest Mississippi...as it becomes parallel to the upper flow. Upper level disturbances moving in the SW flow aloft will continue to generate showers and embedded thunderstorms along the front. Models are in general agreement with rainfall amounts of 3 to 5 inches with localized higher amounts. The higher amounts will probably occur along and south of I-40 where river flooding and localized flash flooding is possible. Ahead of the cold front on Tuesday expect the tight pressure gradient to produce gusty winds especially across the Delta. A wind advisory may be needed. The airmass ahead of the front becomes marginally unstable on Wednesday afternoon which may support a few strong storms over North Mississippi and east central Arkansas. Eventually the main upper trough will push through Thursday night and kick the front east with rain tapering off. Friday...Big changes in latest model runs. Another piece of upper level energy drops into the region. The 00z ECMWF goes all in while it is more subtle on the operational GFS. The GEFS has several members depicting the scenario and as a result introduced pops for this period. Saturday and Sunday...High pressure will result in dry weather and near normal temperatures Saturday. Perhaps some rain chances for Sunday though models are in serious disagreement so confidence is low. SJM && .AVIATION... 06Z TAFs Warm front will lift north through MS overnight, with a couple hours of IFR possible toward 12Z. Latest short term model guidance depicted lower chances of thunder than in previous model runs earlier this evening. This would make sense, given the warm capping inversion around FL050 overnight. MVFR will prevail with gusty winds following warm frontal passage by mid morning Monday. Strong southerly flow will continue through Monday night, with 50-60KT south/southwesterly low level jet developing Monday evening between FL020-FL040. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 26, 4:27 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 427 AM CDT Mon Mar 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 427 AM CDT Mon Mar 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A wind advisory may be needed across the Delta Tuesday. Heavy rainfall is likely across the Mid-South Tuesday night through Thursday. Rainfall amounts of 3 to 5 inches with locally higher amounts are expected. River flooding and localized flash flooding is possible...especially south of Interstate 40. A few strong storms are possible across North Mississippi Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
In the hours before
Local storm report, Mar 26, 5:09 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
509 AM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL IMBODEN 36.20N 91.18W
03/26/2018 E1.00 INCH LAWRENCE AR PUBLIC
HAIL RANGED FROM DIME TO QUARTER SIZE.
&&
JABLocal storm report, Mar 26, 5:35 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
535 AM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM HAIL 1 SSE POCAHONTAS 36.25N 90.96W
03/26/2018 M1.25 INCH RANDOLPH AR TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL JUST SOUTH OF
POCAHONTAS.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:13 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 47 min |
| Mar 26, 4:53 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 52 min |
| Mar 26, 5:37 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 53 min |
| Mar 26, 7:23 AM CDT | Special Weather Statement | MEG | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.